Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for severe dandruff and hair loss

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7550 Questions
Question
I am having a very high rate of danddrof and during last few months hair fall increased lot. I want to control it. please advice.
Fri, 4 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 26 minutes later
Brief Answer:
Remedy for severe dandruff

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

Dandruff is a common cause of scalp itching and increased hair shedding.

I suggest you to use a coal tar and salicylic acid based shampoo e.g Protar lotion /shampoo Or Salytar lotion. Shampoo on alternate days. Lather it well on to wet scalp and allow it to act for 7-10 minutes before rinsing it off.

In addition I suggest you to use a topical steroid lotion e.g clobetasol propionate 0.05% lotion for overnight scalp application for 2 weeks. Thereafter use only the shampoo for maintaining improvement.

These are prescription medications and I suggest you to talk to your local practitioner for a prescription regarding the same.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor